Alert archive / Missouri / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 240, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 2, 2003, 8:16 PM CDT for City of Saint Louis, Missouri. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2003, 8:16 PM CDT (01:16 UTC)
- Expired
- Aug 2, 2003, 9:00 PM CDT
- In force
- 44 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County City of Saint Louis, MO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 2, 4:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.3 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 715 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1048 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
725 WUUS53 KLSX 030116 SVRLSX MOC510-030200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 816 PM CDT SAT AUG 2 2003 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. LOUIS CITY IN EAST CENTRAL MISSOURI * UNTIL 900 PM CDT * AT 816 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES NORTHWEST OF ST. LOUIS...MOVING SOUTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... ST. LOUIS THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS...AND HAS DOWNED NUMEROUS TREES AND POWER LINES. THIS STORM ALSO PRODUCED 2 DIAMETER HAIL JUST NORTH OF ST. PETERS AROUND 8 PM. TAKE SHELTER IMMEDIATELY IN THE INTERIOR PORTION OF A STURDY BUILDING. STAY AWAY FROM OUTSIDE WALLS AND WINDOWS IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING. DO NOT TAKE COVER UNDERNEATH TREES IF BOATING...GET OFF OF THE WATER AND MOVE TO A SAFE SHELTER NOW IF CAMPING...ABANDON TENTS FOR A STURDY STRUCTURE. AVOID LOW LYING AREAS...CREEK BEDS...AND LOW WATER CROSSINGS AS THESE CAN FLOOD QUICKY. LAT...LON 3875 9018 3866 9032 3854 9026 3863 9018 $$ TES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:46 PM CDT, 4 hours 30 minutes earlier.
Area forecast discussion, Aug 2, 3:46 PM CDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 300 AM CDT SAT AUG 2 2003 .DISCUSSION... HIGH AMPLITUDE TROF TO PERSIST THRU 48 HRS OVR ERN U.S. WITH NEARLY NLY FLOW ALOFT OVR OUR AREA. GIHEMOUS RIDGE CONTINUES OVR WRN U.S. ENERGY RIDING OVR TOP OF RDG FALLS ACRS AREA AND WITH DWPTS STILL NR 70 AFTN LIS HV FALLEN TO MINUS 10 OVR CNTRL IL. LOOKS LIKE DRYER AIR WILL FILTER IN THRU 36 HR AND THAT SHUD QUIET THINGS DOWN A BIT FOR TMW AFTN AND EVE EXCEPT PSBLY IN EXTRM SRN PTN CWA. LTL CHG FOR REST OF FCST. TEMPS RMN LTL BLO NORMAL. && .LSX WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .IL...NONE. PEDIGO
Hazardous weather outlook, Aug 2, 7:15 AM CDT, 13 hours 1 minute before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-031000- HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE ST LOUIS MO 715 AM CDT SAT AUG 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS MOST OF THE REGION TODAY AND TONIGHT. THE PRIMARY THREAT AREA WILL BE ACROSS THE SOUTHERN SECTIONS OF MISSOURI AND ILLINOIS. BESIDE THE THREAT OF STORMS PRODUCING DAMAGING WINDS AND HAIL...HEAVY RAIN MAY CAUSE FLOODING PROBLEMS DUE TO THE HEAVY RAIN RECEIVED FRIDAY ACROSS THE EXTREME SOUTHERN COUNTIES OF THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH THURSDAY THERE WILL BE CHANCE FOR THUNDERSTORMS ON SUNDAY ACROSS THE AREA. HOWEVER THE THREAT OF SEVERE WEATHER IS EXPECTED TO BE SOUTH OF THE AREA. SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE FORECAST AREA THIS AFTERNOON AND TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT... HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE) JPK
In the hours before
Local storm report, Aug 2, 5:24 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
524 PM CDT SAT AUG 02 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0441 PM WHITE HALL IL 0.75 INCH HAIL
08/02/03 GREENE REPORTED BY GREENE COUNTY
SHERIFFS DEPARTMENT.The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:44 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 46 min |
| Aug 2, 8:07 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis | 38 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.